Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Why did I get my periods early?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
Hello I have very recently turned 40 and in general in good health. Although this may sound strange 4 weeks ago I bought a puppy, 2 weeks out of the 4 I was off work to look after him and then returned to work. In those 4 weeks I dont feel I have had a complete nights sleep. 2 weeks ago I took what seemed like a head cold but I was very very fatigued and took a very nasty sinus infection which ive been taking antibiotics for (Clarithromycin) At the time of the cold I took my period on its correct due time. Although this seems to be clearing Im still having problems sleeping and still feeling fatigued. Yesterday after years of taking my period bang on 28 days I have started my period 8 days early. No period symptoms or stomach pain just bleeding. The bleeding seems like bright red blood and not like period blood. I am not in a relationship just so im not pregnant nor am I using any kind of contraceptive pill. For headaches ive been taking asprin in the last 4 weeks. The early period concerns me, this has never happened before. XXXXXXX
Posted Thu, 19 Apr 2012 in Menstruation and Miscarriage
Answered by Dr. Rhea Chanda 1 hour later

Thanks for the query.

There are two possibilities to explore here.First at age 40,you are entering the perimenopausal age group.During this time you will experience symptoms like heavy,irregular bleeding,pain,fatigue,sweats,hot flashes etc.
This occurs due to hormonal imbalance.
The other possibility to consider here is the fact that you have been taking aspirin which is a blood thinner and will make you bleed more.You should find out if there is any pathology in the uterus like a polyp,fibroid etc that is causing the heavy bleeding.This is accentuated with the effect of the aspirin.
You need to stop the aspirin and change to another group of drug for the headache.

I would suggest that you see a doctor and get some tests done to rule out anemia,bleeding and clotting disorders,hormone imbalance and uterine pathology.The symptoms can be controlled with medicines.

Hope I have answered your query. If you have any follow up queries I will be available to answer them.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor